Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 67, NWS Tallahassee, FL

June 3, 2002Tift County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2002, 9:40 PM EDT for Tift County, Georgia. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2002, 9:40 PM EDT (01:40 UTC)
Expired
Jun 4, 2002, 3:45 PM EDT
In force
18 hr
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Tift County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2002-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2002-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2362 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 040140
SVRTLH
GAC277-040215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 PM EDT MON JUN 3 2002

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TIFT COUNTY IN GEORGIA

* UNTIL 1015 PM EDT...

* AT 940 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES EAST OF ELDORADO...OR
  ABOUT 10 MILES SOUTHEAST OF TIFTON...MOVING NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIFT AIRPORT...UNIONVILLE BY 950 PM EDT...
  PHILLIPSBURG BY 955 PM EDT...
  HILLSDALE BY 1005 PM EDT...

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.

LAT...LON 3133 8345 3139 8341 3151 8364 3134 8365

.END

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:05 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 3, 9:05 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT MON JUN 3 2002

00Z KTLH SOUNDING IS MORE MOIST AND UNSTABLE THAN LAST EVENINGS.
SEA BREEZE THUNDERSTORMS WERE VERY ACTIVE AND A FEW WERE HAIL
PRODUCERS. CURRENTLY...MOST OF THE ACTIVITY IS OVER THE NORTHERN
TIER OF OUR GEORGIA ZONES. A STRONG STORM IS APPROACHING DIXIE
COUNTY IN THE SOUTHEAST BIG BEND AND WILL BE MONITORED CLOSELY. WILL
UPDATE ZONES TO REMOVE THIS EVENING SEGMENT WHEN ALL STORMS HAVE
EITHER DIMINISHED OR EXITED THE CWA. OTHERWISE...NO CHANGES
ANTICIPATED.

MARINE: WINDS AT THE BUOYS ARE LIGHT AND VARIABLE WITH SEAS LESS
THAN ONE FOOT. NO SIGNIFICANT CHANGES FORTHCOMING.

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:00 PM EDTSevere Thunderstorm WarningTAECook18 hr
Jun 3, 10:21 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Worth18 hr
Jun 4, 3:22 PM EDTSevere Thunderstorm WarningTAEQuitman, Randolph83 min
Jun 4, 3:45 PM EDTSevere Thunderstorm WarningTAEQuitman90 min
Jun 4, 4:32 PM EDTSevere Thunderstorm WarningTAETerrell73 min
Jun 4, 4:44 PM EDTSevere Thunderstorm WarningTAEClay, Early76 min
Jun 4, 4:46 PM EDTSevere Thunderstorm WarningTAEEarly29 min
Jun 4, 5:23 PM EDTSevere Thunderstorm WarningTAEDecatur82 min
Jun 4, 5:53 PM EDTSevere Thunderstorm WarningTAEEarly32 min
Jun 4, 6:13 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady2 hr
Jun 4, 7:28 PM EDTSevere Thunderstorm WarningTAEBaker, Mitchell10 days
Jun 4, 7:34 PM EDTSevere Thunderstorm WarningTAEDecatur10 days

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.